Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 2, NWS Lubbock, TX

April 22, 2025Yoakum County, Texas

NWS Lubbock, TX issued this flash flood warning at Apr 22, 2025, 8:11 PM CDT for Yoakum County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2025, 8:11 PM CDT (01:11 UTC)
Expired
Apr 22, 2025, 8:47 PM CDT
In force
36 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Flood severity
None

County Yoakum County, TX

The radar

The Lubbock radar (KLBB), 102 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2025-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1535 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2025-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1535 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1661 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted.

178 
WGUS54 KLUB 230111
FFWLUB
TXC501-230245-
/O.NEW.KLUB.FF.W.0002.250423T0111Z-250423T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lubbock TX
811 PM CDT Tue Apr 22 2025

The National Weather Service in Lubbock has issued a

* Flash Flood Warning for...
  East Central Yoakum County in northwestern Texas...

* Until 945 PM CDT.

* At 811 PM CDT, Doppler radar indicated a nearly stationary 
  thunderstorms producing very heavy rain near and just east of 
  Plains.   Between 1 and 2 inches of rain have fallen. Additional 
  rainfall amounts of 1 to 2 inches are possible in the warned area. 
  Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, highways,
           streets and other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Plains and parts of US-380 east of Plains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3312 10269 3312 10277 3317 10283 3321 10282
      3324 10283 3319 10261

FLASH FLOOD...RADAR INDICATED

$$

Lipe
1 follow-up statement
617 
WGUS74 KLUB 230147
FFSLUB

Flash Flood Statement
National Weather Service Lubbock TX
847 PM CDT Tue Apr 22 2025

TXC501-230157-
/O.CAN.KLUB.FF.W.0002.000000T0000Z-250423T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yoakum TX-
847 PM CDT Tue Apr 22 2025

...FLASH FLOOD WARNING IS CANCELLED FOR EAST CENTRAL YOAKUM COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3312 10269 3312 10277 3317 10283 3321 10282
      3324 10283 3319 10261

$$

Lipe

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 22, 6:55 PM CDT, 1 hour 16 minutes earlier. Its key messages:

  • Scattered thunderstorms are expected across much of the forecast area this afternoon through late this evening, with some storms likely becoming severe.
  • Unsettled pattern continues through Monday with daily chances for thunderstorms (some severe) with beneficial rain.
Area forecast discussion, Apr 22, 6:55 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Lubbock TX
655 PM CDT Tue Apr 22 2025

...New MESOSCALE UPDATE...

.KEY MESSAGES...

 - Scattered thunderstorms are expected across much of the
   forecast area this afternoon through late this evening, with
   some storms likely becoming severe.

 - Unsettled pattern continues through Monday with daily chances
   for thunderstorms (some severe) with beneficial rain.

&&

.MESOSCALE UPDATE FOR SEVERE STORMS...
Issued at 653 PM CDT Tue Apr 22 2025

Scattered thunderstorms are ongoing across the CWA, with most of the
storms anchored to the vicinity of the dryline, which remains
diffuse based on recent WTM data. A rightward-propagating supercell
was ongoing in Hall County, and generated a 63 mph wind gust at the
Lesley WTM site earlier. There have been several RFD-induced surges
associated with this supercell, and recent trends on RADAR have
indicated that this supercell is beginning to become dominated by
outflow. Farther southwest along the HWY-385 corridor, the mean
convective movement has been via an advective component compared to
propagation, as these cells remain very-high-based and anchored
along the dryline circulation, resulting in the north-northeastward
movement. The potential for a tornado is beginning to wane, as LCLs
remain high enough within the hotter air across the Caprock
Escarpment to maintain the production of outflow. The inflow-layer
cu field is widely spaced and has also exhibited small, turret-like
tops that become entrained by the drier air aloft, but inflow is
otherwise healthy at the surface based on recent WTM data, with
winds remaining backed to the south-southeast at around 15-20 mph
amidst lower-middle 50 degree dewpoints. The thinking is that the
cold pools will eventually merge across the Caprock and evolve into
a loosely-organized MCS, while the supercell in Hall County succumbs
to internal RFD surges and morphs upscale into an MCS as well. A
localized risk for wind-damage will accompany the MCS(s), with a
mean convective movement oriented to the southeast while Corfidi
upshear propagation vectors remain relatively aligned (e.g., less
than 20 degree separation). The best potential for back-building
would be in the far southeastern TX PH, while a more-forward
propagating component develops across the Caprock Escarpment as the
low-level jet begins to intensify. This should mitigate the risk for
widespread flash flooding, though it will remain localized.

Sincavage

&&

.SHORT TERM...
(This evening through Wednesday)
Issued at 146 PM CDT Tue Apr 22 2025

The first focus this afternoon is convective initiation mid to late
afternoon. Surface dew points across most of the forecast area have
risen into the 50s with a somewhat diffuse dryline having set up
near the New Mexico state line. Mixing to the west of the dryline
has dried the boundary layer there with dew points in the 30s and
40s. A low level instability axis extends from just east of the
dryline, up the Highway 385 corridor to south of Dimmitt where it
bends northeastward into the Panhandle, although the best
instability (MLCAPE values likely near 1000-1500 J/kg) are located
near the southern end of that zone. Some terrain-induced cumulus had
begun to form toward the mouth of Palo Duro Canyon. Some hi-res
models show this area westward toward the surface trough closer to I-
27 as a potential initiation spot, but another perhaps more
significant area would be areas west of Lubbock along the dryline.
After initiation there is no significant change in thinking with
cold pools from the initial discrete cells likely helping form a
more mature MCS that then rolls eastward across the forecast area
this evening. Precip chances for tonight have been tailored to that
expectation.

The focus then shifts to tomorrow afternoon's thunderstorm
potential. Low level moisture should increase some over today's
values, but some warming aloft suggests CAPE near that of today.
Timing and location of initiation, however, is more muddled with
potential for lingering surface boundary(-ies) and lingering stratus
into afternoon hours possibly resulting in some areas of
differential heating. Similar to today, the cap will be weak to
nearly-nonexistent, and reaching convective temperatures should
result in some convective initiation, especially near any thermal
boundaries/gradients to add that little bit of push to get to the
LFC. Given the uncertainties will keep PoPs capped at about 40
percent in the pre-00Z time frame.

The remaining grid elements look fine from what was initiated by the
NBM with only some minor massaging at this time.

&&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 138 PM CDT Tue Apr 22 2025

Although unusual for April standards, we won't argue with the
extended pattern depicting a protracted period of unsettled
southwest flow with an open gulf through early next week. With
rather meager SW flow in the lower levels, the dryline shouldn't
stray too far from eastern NM until a pair of sharper upper troughs
kick across the southern Rockies by Mon and Tue and shove it closer
or even beyond I-27. Unfortunately, the finer details responsible
for precip chances remain a bit murky for Thu and Fri despite a
broad moist sector with PWATs of 120 to 150 percent of normal.
This lack of focused forcing along with subtle mid-level warming
casts doubt on rather generous PoPs Thu and Fri, but considering
the potential for lingering outflow boundaries and favorably moist
upslope flow these days we'll roll with generic PoPs for most
areas although not to the full extent of the bullish NBM.
Prospects for severe storms and even some heavy rainfall are valid
each day with the latter threat looking more credible by Friday
night into early Saturday provided a cold front washes out in/near
our CWA and receives added lift from the nocturnal LLJ. Suspect
the NAM and to a lesser degree the GFS are more accurate with the
earlier Friday FROPA timing, so blended in cooler temps on ENE
winds for much of the day with mostly cloudy skies and broad PoPs
by Friday night and Saturday.

Sunday shows stronger SW flow overspreading the area in response to
an upper low curling ENE and out of the Great Basin. This will
undoubtedly usher in bigger capping woes for storm chances, but feel
20 PoPs along/east of the dryline are worthwhile. This theme may not
change much for Monday as the dryline holds over the Caprock ahead
of a digging trough over the Desert Southwest that could spell
better PoPs after Monday as it kicks out across the southern plains.

&&

.AVIATION...
(00Z TAFS)
Issued at 625 PM CDT Tue Apr 22 2025

Scattered thunderstorms west of KLBB and KPVW remain too limited
in area to keep a prevailing group at this time. A thunderstorm
complex northwest of KCDS has a good chance of reaching that
terminal and will keep a prevailing group there. Other issue this
TAF cycle is potential for stratus in the morning from sunrise to
noon mainly at KLBB and KPVW and have inserted a mention there.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

MESOSCALE UPDATE...09
SHORT TERM...07
LONG TERM....93
AVIATION...07
Hazardous weather outlook, Apr 22, 3:15 PM CDT, 4 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
315 PM CDT Tue Apr 22 2025

TXZ021>044-232015-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
315 PM CDT Tue Apr 22 2025

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...This afternoon and tonight.

A Severe Thunderstorm Watch is in effect through 11 PM CDT this
evening for the South Plains, Rolling Plains, and the far southern
Texas Panhandle.

Scattered thunderstorms will develop near the U.S. Highway 385
corridor after 4 PM this afternoon. These storms will then expand in
coverage as they move to the east through the evening hours. Some
severe storms are likely and will be capable of producing large hail
up to golf ball size and damaging wind gusts up to 70 mph. Locally
heavy rainfall is also possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Daily chances for thunderstorms, including severe weather, will
continue each afternoon from Wednesday through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Local storm report, Apr 22, 6:18 PM CDT, 1 hour 53 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
618 PM CDT Tue Apr 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     Hail             6 N Littlefield         34.01N 102.33W
04/22/2025  M1.00 Inch       Lamb               TX   Trained Spotter

            Hockley county storm team.

&&
Local storm report, Apr 22, 6:24 PM CDT, 1 hour 47 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
624 PM CDT Tue Apr 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     Hail             6 NNE Littlefield       34.01N 102.33W
04/22/2025  M1.00 Inch       Lamb               TX   Trained Spotter

            Corrects previous hail report from 6 N
            Littlefield. Reported location was US385 and
            FM37 (Cofferville) Hockley county storm
            team.

&&
Local storm report, Apr 22, 7:19 PM CDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
719 PM CDT Tue Apr 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     Hail             Plains                  33.19N 102.83W
04/22/2025  M1.75 Inch       Yoakum             TX   Public

            Public report relayed through local media.

&&
Local storm report, Apr 22, 7:42 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
742 PM CDT Tue Apr 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     Hail             Plains                  33.19N 102.83W
04/22/2025  M1.50 Inch       Yoakum             TX   Public

            Relayed via local media.

&&
Local storm report, Apr 22, 7:45 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
745 PM CDT Tue Apr 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     Hail             2 S Fieldton            34.01N 102.22W
04/22/2025  E1.50 Inch       Lamb               TX   Public

            Report via X/twitter.

&&
Local storm report, Apr 22, 7:49 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
749 PM CDT Tue Apr 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     Hail             4 N Whitharral          33.80N 102.33W
04/22/2025  E1.00 Inch       Hockley            TX   Public

            Public report via Facebook. Time estimated
            via radar.

&&

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 7:01 PM CDTSevere Thunderstorm WarningLUBCochran, Terry, Yoakum59 min
Apr 22, 7:29 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBHale, Lamb18 min
Apr 22, 7:34 PM CDTSevere Thunderstorm WarningLUBChildress, Cottle, Hall, Motley33 min
Apr 22, 7:41 PM CDTSevere Thunderstorm WarningLUBFloyd, Motley64 min
Apr 22, 7:53 PM CDTSevere Thunderstorm WarningLUBHall47 min
Apr 22, 7:58 PM CDTSevere Thunderstorm WarningLUBTerry, Yoakum21 min
Apr 22, 8:17 PM CDTSevere Thunderstorm Warning Destructive damage threatLUBTerry, Yoakum28 min
Apr 22, 8:28 PM CDTSevere Thunderstorm WarningLUBHale, Lamb, Lubbock32 min
Apr 22, 8:33 PM CDTSevere Thunderstorm WarningLUBFloyd, Hale, Motley57 min
Apr 22, 8:38 PM CDTFlash Flood WarningLUBFloyd, Motley2 hr
Apr 22, 8:40 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBTerry, Yoakum35 min
Apr 22, 8:53 PM CDTSevere Thunderstorm WarningLUBHale, Lamb24 min
Apr 22, 8:54 PM CDTTornado WarningLUBFloyd, Motley36 min
Apr 22, 9:24 PM CDTSevere Thunderstorm WarningLUBCrosby, Floyd, Motley36 min
Apr 22, 9:26 PM CDTFlash Flood WarningLUBLamb79 min
Apr 22, 9:54 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens66 min
Apr 22, 10:01 PM CDTSevere Thunderstorm WarningLUBFloyd, Hale25 min
Apr 22, 11:03 PM CDTFlash Flood WarningLUBCrosby87 min
Apr 22, 11:14 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens38 min
Apr 23, 5:48 PM CDTSpecial Weather StatementLUBCastro27 min
Apr 23, 6:18 PM CDTSevere Thunderstorm WarningLUBCastro, Swisher57 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.